Drumheller RCMP is issuing a warning to the public, reminding them that street drugs are not always what they appear to be, in wake of recent suspected overdoses.
On Sept. 1, Drumheller RCMP responded to three separate incidents of suspected fentanyl overdoses, within a few hours of each other. These three incidents happened in the central Drumheller area but at different locations.
Police say of the three incidents, one resulted in the death of a 46-year-old man, a resident of Drumheller. In the second incident, naloxone was given by EMS and in the third incident, naloxone was administered by the RCMP.
Both people were taken to hospital and are in stable condition.
Drumheller RCMP reminds the public that the signs of a fentanyl overdose include slow, irregular and shallow breathing, pinpoint pupils, muscle stiffness, seizures and unconsciousness. Higher doses of the antidote naloxone are needed to treat an overdose.
If anyone has information about these incidents, they are asked to contact Drumheller RCMP at 403-823-7590 or Crime Stoppers at 1-800-222-8477.